Get your Health question answered in 3 easy steps

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have nephrotic syndrome. Taking medicine and noticed rised blood pressure. Should I change medicine?

Answered by
Dr.
Dr. Ravi Bansal

Nephrologist

Practicing since :1996

Answered : 336 Questions

default
Posted on Fri, 1 Feb 2013 in Kidney Conditions
Question: hi i am XXXXXXX
I am 22 years old.I am diagnosed with nephrotic syndrome.
Currently i am taking following medications-
Benace-5mg ,arvast ,febustat ,defcort-18mg ,azoran-75mg(once daily)
I am taking steroids from 1 week.But my bp is still about 150/80.
Should i change medications,
My current 24 hour protein level is 1395
doctor
Answered by Dr. Ravi Bansal 38 minutes later
Hi XXXXXXX

Nephrotic syndrome in adult needs a basic work-up of
- HBsAg, Anti HCV, HIV,
Urine Routine, Ultrasound for kidney size and echotexture and a KIDNEY BIOPSY which is must to define the type and duration of treatment. Hope these have been done for you.

Your current medication shows that you are using febustat ( Febuxostat ) and azoran together. Please immediately consult your doctor and stop febustat.

Your question that you are taking steroid for one week but your Blood Pressure is still high-- steroids are not for the treatment of BP. Benace is for BP, kindly XXXXXXX your doctor to increase the dose or add more BP medicine.

Change of medication-- cannot be commented without seeing kidney biopsy report.

Feel free to ask any other question.

Bye for now

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Ravi Bansal 17 hours later
Sir my biopsy was done in dec 2011.
I have some of the reports which states -'Mesangial proliferative GN .To treat as IgAN'.
Last year i was treated with telma ,persantin-50mg,ketolog,arvast-5mg,febustat-40mg.
Telma dosage varied between 20mg to 60 mg according to the results of 24 hour protein test.
Last time my 24 hr proteinn test was 500
Then telma ,ketolog,persantin were removed and benace-5mg was started.
But again it increased to 1395 during dec 2012 .So steroids were then added.
Right now i have some gas problems (started after taking steroids )and bp also continues to be 150/80.
Ultrasound ,AIDS, antiHCV,AIDS,HBsAg tests were normal.
Just urine routine shows 1+protein.
My creatinine is also normal.
My uric acid level and cholestrol was slightly increased which is now normal from 3-4 months.
doctor
Answered by Dr. Ravi Bansal 6 hours later
Hi ,

It is good to hear you have IgA Nephropathy; it is one of the better diseases.

So what best you can do-
1. Diet - avoid non-veg, less salt. No TOBBACO
2. BP - keep as close to 130/80 or less by using benace or telmisartan - as per your doctor's suggestion.
3. Keep a watch over urine protein / creatine ratio. If it is constantly rising or more than 1.0 then go for steroids - a course of 2 to 3 months with tapering.
4. Control of cholesterol and keep a 2 monthly watch on serum creatinine and sodium potassium. This the best you can do.

Rest continue your life as normal and don't be worried about the kidney disease.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ravi Bansal 53 minutes later
Sir currently I am having gas and indigestion which started after taking steroids.
My bp today was 140-150/80.
Should I take other medicines for these problems.
doctor
Answered by Dr. Ravi Bansal 1 hour later
Hi,

Gas and Indigestion are common side effects of steroids. You can take pantoprazole tablets or digiene syrup under guidance of your doctor. Also if BP is still 140 to 150 you need to increase your blood pressure medicines. Please discuss with your doctor regarding these.

Hope this helps.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Medical Topics ,  

Recent questions on  Iga nephropathy

doctor1 MD

HI my wife{age=25} on some scans , blood tests and urine tests got to know that there is protien discharge in urine about 6000mg doctors refer this a IgA nephropathy and told there is no cure for it , she is pretty depressed by the response any good suggestions will be much appreciated

doctor1 MD

Hi, I'm a 32 years old male, i'm a smoker, passing i a high stress period and i have microscopic hematuria (18 by field). Ultrasound showed nothing and cystoscopy showed nothing also. The urologist who did my cystocopy said that i have a very sensitive bladder maybe due to stress. Can stress cause hematuria? and what should i do more?

doctor1 MD

Hi I am 51 yrs old male and suffering from Iga nephroparhy since 4 yrs Presently on micardis 80 mg and omega 3 capsules My bp is under control My creatinine is rising from 1.4 to 1.8 in 3 years and proteinurea is 1 gm Shall I start steroid therapy...

doctor1 MD

I am 56 and have IGA nephropathy for the past 7 years which is being treated with Cardace 10 mg, Minipress XL 5 mg, Lipitor 10 mg, and fish oil capsules. I had an ultrasound in XXXXXXX 2017 which showed a solitary small nodule in my right lobe of...

doctor1 MD

I am 56 and have IGA nephropathy for the past 7 years which is being treated with Cardace 10 mg, Minipress XL 5 mg, Lipitor 10 mg, and fish oil capsules. I had an ultrasound in XXXXXXX 2017 which showed a solitary small nodule in my right lobe of...

doctor1 MD

Sir, I was diagnosed with iga nephropathy in Feb,11 at C.M.C.,Vellore.At the outset, I was given prednisolone-10mg, alt day,Renfor-360mg, 2tabs,twice, sandical-500mg, telma-80mg & folic acid . having performed Mpa test after 1mnth, it was reduced to 3tabs for 1st 3mnth & presently 2tabs (720mg) only.After 7 mnths of medication, my cretinine level was reduced to 0.6, k= 4mmol\l, TC=6900\cumm, haemo from 15.5GM% to 13.2gm%. But after the medication, my wt was reduced to 48kg from 55 kg in 7mnths. There is weakness, anger, memory loss, I presume, feeling cold, sleeping problem, constipation, little burning sensation with pain at the back side..i am again going to Vellore on 11thSept,11 for a checkup.MPA TEST= 63.5MGH/L , 6 mnths ago. Urine protein was come down to 570mg from 629mg. That sir treatment is very expensive, & I can"t afford to continue the same for a long period of time. Moreover, the medicines have lots of side effects. What should I do? My age is 45.5 yrs.

With regards,

Jibananda Pal, good day ,Sir .

N.B.

AGE : 45.5YRS; Ht: 5.5ft, Wt: 48kg

There is no history of kidney problems in our family.Even I did not have any complication earlier.

AlthoughI have suffered from amoebiosis & Russian vaccine problem during my childhood. The doctor in vellore told me that I have been suffering from Irritating Bowel syndrome& advised me to take fruits and water.

doctor1 MD

ive been diagnosed with iga nephropathy about 6 months ago and i jsut recently started having problems where ihave to pee 2-3 times everynight after sleeping and all the time during the day if i dont it hurts i also have been having alot of fatigue and flank pain but the usual dark urine hasnt came this time could something else be going on im a 20 yr old male with no other health problems